Proceedings of the Japan Academy, Series A, Mathematical Sciences

Coefficient bounds and convolution properties for certain classes of close-to-convex functions

Jae Ho Choi, Yong Chan Kim, and Toshiyuki Sugawa

Full-text: Open access

Abstract

A number of authors (cf. Koepf [4], Ma and Minda [6]) have been studying the sharp upper bound on the coefficient functional $|a_3 - \mu a_2^2|$ for certain classes of univalent functions. In this paper, we consider the class $\mathcal{C}(\varphi, \psi)$ of normalized close-to-convex functions which is defined by using subordination for analytic functions $\varphi$ and $\psi$ on the unit disc. Our main object is to provide bounds of the quantity $a_3 - \mu a_2^2$ for functions $f(z) = z + a_2 z^2 + a_3 z^3 + \dotsb$ in $\mathcal{C}(\varphi, \psi)$ in terms of $\varphi$ and $\psi$, where $\mu$ is a real constant. We also show that the class $\mathcal{C}(\varphi, \psi)$ is closed under the convolution operation by convex functions, or starlike functions of order $1/2$ when $\varphi$ and $\psi$ satisfy some mild conditions.

Article information

Source
Proc. Japan Acad. Ser. A Math. Sci. Volume 76, Number 6 (2000), 95-98.

Dates
First available in Project Euclid: 23 May 2006

Permanent link to this document
https://projecteuclid.org/euclid.pja/1148393497

Digital Object Identifier
doi:10.3792/pjaa.76.95

Mathematical Reviews number (MathSciNet)
MR1769977

Zentralblatt MATH identifier
0965.30006

Subjects
Primary: 30C45: Special classes of univalent and multivalent functions (starlike, convex, bounded rotation, etc.) 30C50: Coefficient problems for univalent and multivalent functions

Keywords
Univalent function convolution coefficient bound

Citation

Kim, Yong Chan; Choi, Jae Ho; Sugawa, Toshiyuki. Coefficient bounds and convolution properties for certain classes of close-to-convex functions. Proc. Japan Acad. Ser. A Math. Sci. 76 (2000), no. 6, 95--98. doi:10.3792/pjaa.76.95. https://projecteuclid.org/euclid.pja/1148393497


Export citation

References

  • Duren, P. L.: Univalent Functions. Springer, Berlin-Heidelberg-New York (1983).
  • Goodman, A. W.: Univalent Functions, vol. 2. Mariner Pub. Co., Tampa (1983).
  • Kim, Y. C., and Sugawa, T.: Norm estimates of the pre-Schwarzian derivatives for certain classes of univalent functions (preprint).
  • Koepf, W.: On the Fekete-Szegö problem for close-to-convex functions. Proc. Amer. Math. Soc., 101, 89–95 (1987).
  • Ma, W., and Minda, D.: An internal geometric characterization of strongly starlike functions. Ann. Univ. Mariae Curie-Skłodowska, Sect. A, 45, 89–97 (1991).
  • Ma, W., and Minda, D.: A unified treatment of some special classes of univalent functions. Proceedings of the Conference on Complex Analysis (eds. Li, Z., Ren, F., Yang, L., and Zhang, S.). Internat. Press, Cambridge, MA, pp.157–169 (1992).
  • Rogosinski, W. W.: On the coefficients of subordinate functions. Proc. London Math. Soc., 48, 48–82 (1943).
  • Ruscheweyh, St., and Sheil-Small, T.: Hadamard products of schlicht functions and the Pólya-Schoenberg conjecture. Comment. Math. Helv., 48, 119–135 (1973).